Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 119, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 20, 2007, 5:09 PM CDT for Kenedy County, Willacy County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 20, 2007, 5:09 PM CDT (22:09 UTC)
- Expired
- Aug 20, 2007, 6:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 90 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:00 PM CDT | FLASH FLOOD | Raymondville, TX | WILLACY COUNTY EMERGENCY MANAGER REPORTED 4 INCHES OF FLOODWATER ON FM186 AND 10TH STREET IN DOWNTOWN RAYMONDVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2410 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 202211 FFWBRO TXC261-489-202315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 509 PM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS... NORTHWESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...YTURRIA...RAYMONDVILLE... * UNTIL 615 PM CDT * AT 504 PM CDT...FLASH FLOODING WAS ANTICIPATED FROM THUNDERSTORMS OVER NORTHWEST WILLACY AND ADJACENT KENEDY COUNTIES. THIS INCLUDES PORTIONS OF HIGHWAY 77. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2647 9798 2644 9768 2676 9789 2674 9798 $$ PHILO
1 follow-up statement
000 WGUS74 KBRO 202237 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 535 PM CDT MON AUG 20 2007 TXC261-489-202315- WILLACY TX-KENEDY TX- 535 PM CDT MON AUG 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHWESTERN KENEDY AND NORTHWESTERN WILLACY COUNTIES... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH HEAVY RAINFALL FORMING AND TRAINING OVER THE WARNED AREA PRODUCING FLASH FLOODING. THE HEAVIEST RAINFALL EXTENDS FROM LYFORD TO ELSA...WITH HOURLY RAINFALL TOTALS OF 1 TO 2 INCHES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PHILO LAT...LON 2647 9798 2644 9768 2676 9789 2674 9798 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 2:35 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 20, 2:35 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 235 PM CDT MON AUG 20 2007 .DISCUSSION...THE 500 MB LOW OVER THE WESTERN GULF IS GETTING CLOSER TO THE TX COASTLINE THIS AFTERNOON AND THIS IS PRODUCING A PRETTY GOOD CONV COMPLEX ACROSS THE LOWER TX GULF WATERS WITH THIS ACTIVITY MOVING NORTH AT 15 TO 20 MPH. THIS LOW WILL PROGRESS STEADILY INLAND TONIGHT AND TUES INCREASING UVV AND DEEPER TROPICAL MOISTURE VALUES WHICH WILL DESTABILIZE THE ATMS AND INCREASE POPS THROUGH TUES. ONCE AGAIN THE GFS AND NAM BOTH SHOW CONTINUED DISAGREEMENTS FOR POPS AND TEMPS IN THE SHORT RANGE. WILL LEAN TOWARDS THE GFS NUMBERS AS THE NAM STILL PERSISTS IN TRACKING DEAN TOWARDS A CLOSER LANDFALL FURTHER NORTH ALONG THE GULF COAST OF MEXICO NEAR LA PESCA. THIS IS WELL NORTH OF THE OFFICIAL DEAN TRACK FROM NHC AND IS THE LONE OUTLIER IN COMPARISON TO THE MUCH MORE SOUTHWARD GFS/ECMWF/UKMET PLACEMENT OF DEAN. SO DO NOT HAVE MUCH CONFIDENCE IN THE NAM SOLUTION FOR DEAN. SO AFTER THE 500 MB LOW MOVES INLAND AND LOSSES ITS INFLUENCE OVER THE REGION...DEAN WILL BE EMERGING OUT INTO THE SOUTHWESTERN GULF LATE TUES. THE MAIN PROBLEM FROM DEAN ACROSS THE INLAND AREAS WILL BE CONV CHCS AND ANTICIPATED QPF AMOUNTS. DESPITE THE MORE SOUTHWARD PLACE OF THE DEAN LANDFALL...THE CONV THREAT WILL PERSIST OVER THE LOWER RGV INTO WED AND THURS AS SOME OF THE NORTHERNMOST CONV ASSOCIATED WITH THIS STORM WILL PUSH NORTH AND WEST ALONG THE MEXICAN COASTLINE. THIS ACTIVITY WILL LIKELY BE SPORADIC ENOUGH IN BOTH TEMPORAL AND AREAL COVERAGE TO LIMIT ANY SIGNIFICANT FLOODING POTENTIAL AT THIS TIME. AS ALWAYS HOWEVER...ANY NORTHWARD JOG IN THE FINAL PATH OF DEAN COULD INCREASE THE CONVECTIVE POTENTIAL AND THE ASSOCIATED QPF AMOUNTS. AT THIS TIME...NO FLASH FLOOD WATCH APPEARS NECESSARY AND WILL CONTINUE TO MENTION LOCALLY HVY RAINFALL WORDING IN THE ZFP. AFTER DEAN MOVES FURTHER WEST ACROSS CENTRAL MEXICO...THE BROAD AND STRONG 500 MB RIDGING THAT DOMINATED THE SOUTHEASTERN U.S. IS WEAKENED BY INCREASED NORTHERN STREAM TROFFING OVER THE NORTHERN CONUS REGION. MEANWHILE...TO THE SOUTH...A FAIRLY DECENT TROPICAL WAVE MOVING ALONG BEHIND DEAN WILL PUSH INTO THE SOUTHWESTERN GULF OF MEX ON SAT EVENTUALLY REACHING THE TX COASTLINE BY SUN. THIS WILL MAINTAIN POPS FOR DEEP SOUTH TX FOR THIS WEEKEND WITH TEMPS NEAR OR SLIGHTLY ABOVE CLIMO. && .AVIATION...GENERAL VFR CONDITIONS SHOULD PREVAIL WITH LIGHT TO MODERATE SOUTHEAST WINDS. ISOLD CONVECTION IS POSSIBLE THE REST OF THE AFTENROON AND OVERNIGHT ALONG THE IMMEDIATE COAST WITH A FEW POSSIBLY WORKING ACROSS THE LOWER RIO GRANDE VALLEY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE MORE SCATTERED ON TUESDAY WITH PERIODS OF MVFR CEILINGS AND VISIBILITIES. && .MARINE...AT 1 PM BUOY020 REPORTED SOUTHEAST WINDS AROUND 10 KTS WITH PERSISTENT SEAS AT 3 FT. LOW SEAS AND LIGHT TO MODERATE WINDS WILL CONTINUE ACROSS THE LOWER TEXAS COAST THROUGH TUESDAY. HURRICANE DEAN CONTINUES TO MAKE PROGRESS ON A NEARLY DUE WEST TRACK AND IS FORECAST TO MOVE ACROSS THE YUCATAN PENINSULA TUESDAY MORNING EMERGING ACROSS THE BAY OF CAMPECHE LATE AFTERNOON TUESDAY AND THEN HAVING A SECOND LAND FALL LATER WEDNESDAY SOUTH OF TAMPICO. LONG PERIOD SWELLS FROM DEAN ARE EXPECTED TO REACH THE LOWER TEXAS COASTAL WATERS TUESDAY NIGHT BUILDING TO ABOUT 12 FEET THROUGH WEDNESDAY AND PERSISTING INTO WEDNESDAY NIGHT. SMALL CRAFT ADVISORIES WILL BE LIKELY FOR SEAS AND POSSIBLY FOR WINDS IF A TROPICAL STORM WATCH OR WARNING IS NOT ISSUED...WHICH IS NOT ANTICIPATED AT THIS TIME. SEAS ARE FORECAST TO STEADILY SUBSIDE THURSDAY WITH DEAN WELL INLAND THURSDAY MORNING. A MORE RAPID DECREASE IS POSSIBLE DEPENDING ON THE FUTURE STRENGTH OF DEAN ONCE THE STORMS REEMERGES OVER THE WATER AND THE EXACT TRACK IT TAKES. THUS...LESS TIME OVER THE WATER COULD ALLOW FOR A LOWER SWELL TRAIN AND A SHORTER PERIOD OF HIGH SWELLS. MUCH IMPROVED MARINE CONDITIONS ARE EXPECTED FRIDAY AND NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 89 79 89 / 20 40 20 50 BROWNSVILLE 78 92 79 90 / 20 40 20 50 HARLINGEN 77 92 78 91 / 20 40 20 50 MCALLEN 77 95 78 93 / 20 40 20 50 RIO GRANDE CITY 76 97 78 95 / 20 30 20 50 SOUTH PADRE ISLAND 83 87 81 87 / 20 40 20 50 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...59 FXC GRAPHICS...MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE THE GRAPHICAL NOWCAST WEB PAGE ALSO AVAILABLE AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE/FXC/FXC.HTM
Hazardous weather outlook, Aug 20, 5:01 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 501 AM CDT MON AUG 20 2007 TXZ248>257-211000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 501 AM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASING SHOWERS AND THUNDERSTORMS...ALONG WITH INCREASED SWELLS AND A HIGH RISK OF RIP CURRENTS...ARE POSSIBLE WEDNESDAY THROUGH THURSDAY AS HURRICANE DEAN MOVES ACROSS THE BAY OF CAMPECHE INTO CENTRAL MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.